MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS
Catalog Number 8607300
Medical Device Problem Codes Use of Device Problem (1670); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was performed based on the provided device log file and analysis on site.According to the log records it was found that on the reported date of event march 28th, 2024, two ventilator failures occurred.The first one was caused by depleted batteries.The device posted a power failure at 8:14 and continued operation on battery supply.Additional alarms at 9:34 and 9:38 informed the user that only 20% respectively 10% of the battery capacity are left.According to the instructions for use a completely charged battery can ensure supply for at least 45 minutes.As the device was running on battery for over an hour this criterion was fulfilled.As a battery failure can be excluded it can be concluded that a missing user action caused the stop of automatic ventilation due to depleted batteries.The device has reacted to the situation as specified and has posted alarms to inform the user about the situation.The second ventilator failure was caused by a membrane vacuum which exceeded the maximum value for auto-ventilation.Possible root causes are a squeezed tubing, an issue with the vacuum pump or a blocked pump filter.The device was inspected by the service technician and the vacuum problem could not be duplicated.The vacuum pump pressure was found to be within specification.The ipm-l was completed without any abnormalities.Based on these findings it can be assumed that the failure was only temporary, e.G.Caused by a squeezed hose.For both situations described above the ventilator stopped the automatic ventilation and an audible and a visible alarm message ¿ventilator failure¿ was displayed.In this case automatic ventilation is no longer possible.The user can switch to manual ventilation as described in the instructions for use.Monitoring is still functional.The number of similar cases, related to the same root cause/ symptom, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description
It was reported there was a ventilator failure during use.No injury reported.

Brand Name
FABIUS MRI
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19189971
Report Number9611500-2024-00182
Device Sequence Number20950757
Product Code BSZ
UDI-Device Identifier04048675041498
UDI-Public(01)04048675041498(11)180316(17)180811(93)8607300-45
Combination Product (Y/N)N
PMA/510(K) Number
K072884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8607300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown